constantly sweating and prozac

Hi because my doctor took me off Tibolone six weeks ago I have been suffering with severe hot sweats which is what I was put on Tibolone for six years previously.As soon as I open my eyes in the morning it starts, it wakes me several times in the night leaving me wiped out and irritable so in desperation Iwent back to doc.He has put me on Prozac 20mg's. I told him I wasn't depressed and he says it will stop the hot flushes.I am now on week two and this hasn't made a scrap of difference. Has anyone ever heard of Prozac for hot flushes as my husband thinks I am mad taking them.

8 Replies

oldestnewest
  • I feel sorry for you. Why on earth would doctors prescribe Prozac for sweats? Do you have hyperthyroidism or hypothyroidism?

    Do you have up to date thyroid gland blood tests, with the ranges, so that members can comment on them.

    Depending on whether you're hyper or hypo you could be over-medicated or under-medicated. What dose and type of medication are you taking fore-by the Prozac.

  • Hi I am hypo and my blood tests on 4th June were

    free T3 21.9 (3.5-6.5 I had no idea they were testing this and I had 50mcg two hours previously.

    freeT4 3.4 (9.0-23.0)

    TSH 0.01 (0.55-4.78)

    I was taking 100mcg T3 daily and have knocked it down to 75mcg two weeks ago it has made no difference to the sweats but my legs and arms ache again.Any help would be appreciated.

  • Jacksprat, What was your previous TFT? I think your latest TFT will have been considerably skewed by taking so much T3 prior to the blood test.

    20mg Prozac is prescribed off label for hot flashes caused by hormonal chemotherapy reference.medscape.com/drug...

  • Previous tft

    T3 6.5 (3.5-6.5)

    T4 2.8 (9.0-23.0)

    TSH 00.85 (0.55-4.78) I was on 100mcg of T3 then.

    I can see why he has tried Prozac though I have never had chemotherapy.

  • Jacksprat, Nothing to worry about with those results, TSH isn't even suppressed but taking T3 prior to your recent test skewed your FT3 result big time.

    Click on the orange Reply button underneath the poster you are responding to and the poster will be sent an email alert.

  • Hello Jacksprat. May I take it you are menopausal? I have not heard of Prozac being of any use for the menopause. I am on Livial I am post menopausal and I have a underactive thyroid. When I first had hot flushes as a teenager a stupid female GP gave me valium which I threw down the loo. I then saw a different GP who referred me to hospital. I would see a different GP and get a hormone blood test done. Getting your hormone levels right and Thyroid levels is important.

  • Thanks for your comments.I am 58 so presume I am Post menapausal as I had a hysterectomy at 29 but they left my ovaries.I think I will go back to the surgery and ask for a hormone test as the prozac isn't doing anything anyway.I wish they had left me on Livial as I felt ok on it, but this doctor was adamant that I could not go back on it as it could cause cancer.

  • I have been on HRT nearly 30 years. I have never had a Dr say it would cause cancer. If you have a history of heart disease or cancer than HRT would not be prescribed. I would see a different GP.

You may also like...